Author Topic: Cephalexin reactions - Ella  (Read 2598 times)

Offline byrnsey

  • Gnawer
  • *
  • Posts: 18
  • Ella
    • View Profile
Cephalexin reactions - Ella
« on: September 27, 2007, 09:00:27 am »
Hi folks

I know there have been threads about Cephalexin on here already and read through them. Was just looking for some further thoughts on our specific problem, if it even is one.

And first of all I must apologise for posting something evertime our new dog does something strange.
Our dog Ella has been given a treatment of Ceph (2 a day) for five days for a possible infection. She is also getting a dose of anti-inflammatory for limb soreness (could be a post-vaccination issue).

I noticed yesterday and this morning about 30 mins after her Ceph with food that she behaved very, very strangely. She had suddenly, almost violently lick, cratched and chewed at her back and legs. She was in the position where you think she wants to play and is waiting for you to go to her and she would run - if you know what I mean. The waiting to play stance, with her head hanging down a bit.
She does have the odd scratch naturally but her movements were so sudden she actually frightened me.
She did the very same thing this morning 30 mins after dose.

THen last night she also chewed her rawhide bone in the extreme. SItting up just chewing it with all her might. She never does this. She just lies with it and chews gently.
Then the most worrying thing is she started to growl with the bone in her mouth while she sat up in her bed, staring at me. And seemed like she meant it. It was not like I tried to take it off her. I was sitting on the sofa. She has never done this. She seemed so out of sorts.

I am waiting for my vet to call me as she is in surgery. I just think it is a skin reaction to it, but she is not happy. And the bone growling I think is if she is really fed up then she's just letting us know. Or maybe her jaws hurt from the Ceph.

Apols for the long message. Any advice welcsome as always.
I am thinking of not giving her the Ceph tonight, maybe just the anti-inflam

Nicole

  • Guest
Re: Cephalexin reactions - Ella
« Reply #1 on: September 27, 2007, 11:00:25 am »
Which anti-inflammatory is she on? Is it Prednisone?

When I was on Prednisone for psoriasis (incorrectly diagnosed, by the way) it made me feel majorly crappy. I felt as if I had a fever all the time, my skin hurt and I felt angry! It sounds like this could be what Ella is experiencing. Just a thought. I don't know about reactions to the Cephalexin.

Oh, and do not apoligize for posting every time you have a problem! That's what we're here for and we all make full use of this awesome board of "experts". We're glad you are, too!!!!

Offline byrnsey

  • Gnawer
  • *
  • Posts: 18
  • Ella
    • View Profile
Re: Cephalexin reactions - Ella
« Reply #2 on: September 27, 2007, 12:29:26 pm »
Hi,
I'd have to check the anti-inflam bottle. In work just now. I can check later though.

Well, the vet said to stop the antibiotic. If she doesn't have an infection and the real cause of the sickness is post-vaccination illness, then the antibiotic isn't doing anything anyhow.

Plus, she said it is possible for a dog to react to any antibiotic in all kinds of ways, irritated skin included (though mostly diarrhoea and vomiting). So she has two/three more doses of anti-inflammatory left and I will know then if she reacts after a dose.

I was just back with her at lunchtime (live in the UK) and she was in better form.

Will post again over the weekend with any updates.

Thanks

Adrian